Texas, 2023

Heat in Texas, June 21, 2023

June 21, 2023 · NWS OUN · 5 events in 5 counties and zones

Heat and humidity combined to yield 110 115-degree heat indices across portions of western-north Texas during the afternoon/evening of the 21st.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Heat and humidity combined to yield 110 115-degree heat indices across portions of western-north Texas during the afternoon/evening of the 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 21, 11:42 AM CST, 18 minutes earlier.

Area forecast discussion, Jun 21, 11:42 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1242 PM CDT Wed Jun 21 2023

...New AVIATION...

.MESOSCALE UPDATE FOR Severe Weather... Issued at 1216 PM CDT Wed
Jun 21 2023

Looking at what may be a rather busy afternoon and evening of strong
to severe weather. Currently, radar and satellite indicate a loose
MCS draped across our area from Wetumka to east Norman.
Convection has downscaled somewhat as easterly storm cell motion
is out of sync with the southward acceleration of outflow. KVNX
VAD data earlier showed that the cold pool is up to 6,000 feet
deep - plenty enough to overwhelm weak low-level shear,
particularly given that low- level shear is largely parallel to
the orientation of the outflow. Expectation is that occasional
pulses of individual storms will continue as the MCS continues
southward, and that those pulses will help maintain 40-50 mph wind
gusts that we have seen across the OKC metro recently. However,
by mid-afternoon the MCS should decay as it approaches the Red
River.

What role, if any, this will have on our more significant severe
weather threat this afternoon and evening remains to be seen.
Visible satellite shows one or two gravity waves emanating
southwestward off of the MCS and into the extremely humid airmass
across western Oklahoma. Perhaps the depth of the cold pool will
allow for atmospheric modification further to the west of areas
actively impacted by storms this morning; however, given the shear
humidity of the moist summertime airmass and the strength of latent
heating off of lush vegetation, this scenario is unlikely. The more
probable impact that morning convection has on later evolution is
that the gravity waves potentially act as a forcing mechanism for
storms along the dryline. The greatest severe threat today will be
east of the dryline in western Oklahoma and western north Texas.

The dryline is currently aligned from a weak surface low near
Amarillo southeastward toward Sweetwater in Texas. High-resolution
guidance, including the usually undermixed NAM 3km, depicts this
boundary mixing eastward to the edge of the Caprock by late
afternoon. With southeasterly winds on the moist side and westerly
winds on the dry side of the boundary, convergence will be strong,
and with 100-105 surface temperatures on the dry side, a deep
dryline circulation will develop. All of this, in addition to very
high theta-Es, are expected to overcome a lack of forcing underneath
the record-setting ridge and warm 700 mb temperatures near 16C, but
we would be remiss if we did not mention at least the potential for
a blue-sky bust this afternoon across our western zones.

If storms do form as they probably will, severe weather is likely in
the presence of 3,500-4,500 J/Kg of MLCAPE and about 50 knots of
bulk shear owing to a weak impulse within the STJ. RAP hodographs do
not exhibit much curvature, which should favor splitting supercells
early. The threat for giant hail is less than it was in last week's
tailor-made environment for softball-chucking supercells, but stones
in excess of 2 inches are possible particularly within the first two
hours after convection initiation. After that, cold pools should
begin to amalgamate given the weak low-level shear and upscale
growth into one or two MCSs is expected. There is a window right
around sunset when the potential exists for significant (70+ mph)
wind gusts across western Oklahoma and western north Texas. RAP
soundings show 1,500-1,700 DCAPE, which is more than sufficient for
strong to extreme downward momentum transport. Rising heights and a
resurgent cap within the warm 700 mb layer should choke off the
severe threat by about midnight.

Flooding concerns will also exist today in western Oklahoma and
western north Texas. Storm motions will be much slower than we've
seen recently, particularly early in the convective cycle before
cold pools merge. PWATs in the range of 1.50 inches will support
efficient rainfall processes within thunderstorms across western
Oklahoma and western north Texas.

Meister

&&

.SHORT TERM...
(Today and tonight)
Issued at 257 AM CDT Wed Jun 21 2023

A descent amount of uncertainty exits today and tonight with this
forecast in terms of showers and thunderstorms but not with the heat
and humidity. First addressing the heat and humidity, the moist
airmass continues over the area with mid 70s dewpoints expected in
southwest portions of the fa today. Highs in the mid 90s to low 100s
will combine with the humid air to once again produce heat indices
of 105+ in southwest portions of the area with heat index values of
110+ expected in portions of western north Texas. With this in mind,
added a couple of counties to the current heat advisory for today
but the bigger change was to added an excessive heat warning to all
of our Texas counties except for Hardeman county where those higher
heat index values are expected.

Now for the more uncertain part of the forecast.... the last few
days models have shown storm development near a dryline in the
Panhandles this afternoon moving into western parts of the fa and
moving SE across the area this evening. Now, there are some CAMs
that have only a few isolated storms, if any, developing near the
dryline that may or may not move into the fa. Meanwhile, other
models/CAMs show storms in KS moving into at least northern parts of
the area this morning. The resulting outflow interacts with the
dryline this afternoon with more storm development, similar to
previous runs, that moves into western portions of the fa then move
SE potentially as a thunderstorm complex this evening. Models then
show another storm complex could move out of the High Plains across
western KS into NW parts of the fa early Thursday.

The question for the afternoon storm development is capping. In the
first scenario, the models seem to think this will be strong enough
to hamper convection this afternoon where as the second scenario is
showing that the outflow and dryline interaction will be able to
overcome the cap. Of course this scenario is predicated on an
outflow boundary existing. Current radar is showing storms
developing in KS, N and NE of DDC, which could be the start of the
activity that the models are showing moving into northern parts of
the area later this morning so an outflow boundary appears possible.

In any scenario, the rich boundary layer moisture will lead to high
CAPE values over the region and wind shear will be sufficient for
severe storms to be possible with large hail and damaging winds the
main concerns. Locally heavy rain will also be a concern.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 257 AM CDT Wed Jun 21 2023

Showers and thunderstorms could be ongoing Thursday morning from the
convection that initially develops in the High Plains this afternoon
and moves across western KS into NW parts of the fa. There is some
question whether this activity will be severe or not but if is
strong winds and hail will be the main concerns.

What happens overnight/Thursday morning could have an impact on
storm development tomorrow afternoon/evening with low chances once
again in western parts of the fa. Models then show the potential for
another thunderstorm complex developing in the High Plains and then
moving across portions of the fa overnight Thursday into Friday
morning. Another round of showers and thunderstorms could be
possible again Friday evening into early Saturday, mainly across
portions of southern OK and western north TX. Right now, this looks
like the last chance for showers and thunderstorms for the fa for at
least a few days.

A brief reprieve from the heat is expected Thursday and Friday with
highs in the 80s to mid 90s across the area. Triple digit highs will
return this weekend with high heat indices expected again across
portions of the fa. Models show a frontal boundary moving into the
area late this weekend. This front could bring a slight cool down to
at least portions of the area for a few days before warming up again
towards the middle of next week.&&

.AVIATION...
(06Z TAFS)
Issued at 1037 PM CDT Tue Jun 20 2023

Will keep MVFR cigs across northwest/west central Oklahoma late
tonight and tomorrow morning, associated with moist axis near
confluent/upslope lower level flow. Will also keep mention of TSRA
out of forecast overnight. While the chances for remnant showers
and storms moving in from Kansas are not zero, they are too low
to mention given warm mid-level temps and weak forcing. Will,
however, add PROB30 for TSRA to latter portion of forecast across
western Oklahoma down to KSPS terminal. Overall, winds will stay
on the light side from the east and southeast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Wed Jun 21 2023

A cluster of strong thunderstorms, that moved across portions
of north central and central Oklahoma earlier this morning,
has pushed an outflow boundary into southern Oklahoma. East to
northeast winds are gusty behind the outflow, but should decrease
rather quickly after the initial passage. Elevated showers are
moving across parts of central and south central Oklahoma and
may briefly impact the OUN terminal.  Low clouds with
IFR conditions across west central and northwest Oklahoma should
improve by 19-20Z (CSM, WWR), otherwise mainly VFR conditions
are anticipated.  Severe thunderstorms are expected to develop
across the Texas Panhandle after 22Z.  A few of these storms
may impact the CSM or SPS terminals for a few hours this evening
(mainly after 2Z).

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  88  70  88 /  10  10  30  20
Hobart OK         70  89  70  92 /  30  20  30  10
Wichita Falls TX  73  93  72  95 /  30  10  30  10
Gage OK           65  86  66  90 /  30  20  30  10
Ponca City OK     69  88  69  90 /  10  10  20  20
Durant OK         72  90  71  90 /  10  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 10 PM CDT this evening for OKZ021-033>039-
     044-045.

TX...Heat Advisory until 10 PM CDT this evening for TXZ083.

     Excessive Heat Warning until 10 PM CDT this evening for
     TXZ084>090.

&&

SHORT TERM...25
LONG TERM....25
AVIATION...06
Hazardous weather outlook, Jun 21, 5:39 AM CST, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
639 AM CDT Wed Jun 21 2023

OKZ004>048-050>052-TXZ083>090-221145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
639 AM CDT Wed Jun 21 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat...
Heat index values ranging from 105 to 115 will be possible in
southwest Oklahoma and western north Texas. A heat advisory and
excessive heat warning are in effect for these areas. Take
precautions to prevent heat related illnesses today.

.Thunderstorms...
Showers and thunderstorms will be possible this morning into
early afternoon across portions of northern and central Oklahoma.
Isolated severe storms are possible, especially across northern
Oklahoma this morning. Large hail will be the primary hazard.

There is some uncertainty as to what will happen this afternoon
and evening but storms could develop in the Panhandles then move
into portions of western Oklahoma and western north Texas moving
southeast across the area this evening. Severe storms will be
possible with large hail and damaging winds the main concerns.
Locally heavy rain will also be possible.

Another round of storms could then move into northwest Oklahoma
early Thursday with strong winds and hail possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Ongoing showers and thunderstorms will be possible across portions
of the area Thursday morning with strong winds and hail possible.
Additional storm development will be possible again late Thursday
afternoon and evening but this development could be impacted by
the affects from the storms Thursday morning. Another complex of
storms could then move out of the High Plains into the area
overnight Thursday into Friday morning.

There will then be a chance for showers and thunderstorms again
Friday evening into early Saturday across portions of southern
Oklahoma and western north Texas.

.Heat...
Triple digit temperatures and high heat indices are expected to
affect portions of the area again this weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 21, 9:14 AM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Norman OK
1014 AM CDT Wed Jun 21 2023

OKZ006-011>013-017>020-026-211545-
Major OK-Garfield OK-Payne OK-Kingfisher OK-Logan OK-Alfalfa OK-
Blaine OK-Lincoln OK-Noble OK-
1014 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of Kingfisher,
northwestern Lincoln, Noble, southeastern Alfalfa, northeastern
Blaine, Logan, Payne, southern Garfield and eastern Major Counties
through 1045 AM CDT...

At 1014 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Morrison to 4 miles south of
Perry to 3 miles southeast of Bison to 3 miles south of Ringwood.
Movement was south at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Stillwater, Guthrie, Perry, Kingfisher, Perkins, Hennessey,
Langston, Crescent, Waukomis, Yale, Cashion, Morrison, Lahoma,
Glencoe, Covington, Ringwood, Dover, Drummond, and Ripley.

This includes Interstate 35 between mile markers 151 and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3658 9689 3655 9690 3653 9699 3651 9701
      3651 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3615 9663 3581 9720
      3575 9772 3597 9828 3642 9833 3653 9810
      3635 9782 3643 9727 3658 9701 3660 9691
TIME...MOT...LOC 1514Z 348DEG 37KT 3636 9704 3623 9731 3617 9783 3632
9823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jun 21, 9:44 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
1044 AM CDT Wed Jun 21 2023

OKZ019-020-026-211615-
Payne OK-Logan OK-Lincoln OK-
1044 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of northern Lincoln,
Logan and Payne Counties through 1115 AM CDT...

At 1044 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Glencoe to near Perkins to
near Langston to near Crescent. Movement was southeast at 30 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stillwater, Guthrie, Cushing, Perkins, Langston, Crescent, Yale,
Carney, Glencoe, Tryon, Ripley, Agra, Coyle, Cedar Valley, Mulhall,
Cimarron City, Meridian, Fallis, Quay, and Avery.

This includes Interstate 35 between mile markers 149 and 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9682 3616 9662 3589 9662 3579 9677
      3574 9696 3576 9745 3593 9765 3603 9767
      3607 9734 3612 9716 3625 9697 3625 9682
TIME...MOT...LOC 1544Z 309DEG 25KT 3613 9689 3600 9708 3595 9726 3596
9758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jun 21, 10:00 AM CST, 2 hours before
Special Weather Statement
National Weather Service Norman OK
1100 AM CDT Wed Jun 21 2023

OKZ019-020-025-026-030-211630-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Lincoln OK-
1100 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of Oklahoma, Lincoln,
southern Logan, southeastern Payne and northwestern Pottawatomie
Counties through 1130 AM CDT...

At 1059 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Cashion to 3 miles south
of Meridian to near Agra to 4 miles south of Yale. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, Edmond, Midwest City, Shawnee, Del City, Guthrie,
Cushing, Chandler, Choctaw, The Village, Harrah, McLoud, Spencer,
Nichols Hills, Perkins, Jones, Stroud, Nicoma Park, Yale, and Luther.

This includes the following highways...
 Interstate 35 between mile markers 122 and 158.
 Interstate 40 between mile markers 149 and 165.
 Interstate 44 between mile markers 125 and 182.
 Interstate 240 between mile markers 4 and 5, and between mile
markers 15 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3552 9667 3541 9700 3539 9751 3579 9768
      3585 9767 3590 9730 3616 9671 3616 9662
      3555 9662
TIME...MOT...LOC 1559Z 333DEG 40KT 3576 9759 3579 9725 3590 9691 3605
9668

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jun 21, 10:22 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Norman OK
1122 AM CDT Wed Jun 21 2023

OKZ023>031-211645-
Grady OK-Oklahoma OK-Canadian OK-Pottawatomie OK-Caddo OK-
Cleveland OK-McClain OK-Seminole OK-Lincoln OK-
1122 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of northern Grady,
northern Seminole, east central Caddo, southern Oklahoma, southern
Lincoln, Cleveland, southern Canadian, Pottawatomie and northwestern
McClain Counties through 1145 AM CDT...

At 1121 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 4 miles
southeast of Davenport to 5 miles northwest of Meeker to near Harrah
to 3 miles northwest of Union City. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southern Oklahoma City, Norman, Moore, Midwest City, Shawnee, Del
City, Chickasha, Newcastle, Blanchard, Seminole, Tecumseh, Purcell,
Mustang, Choctaw, Noble, Tuttle, Harrah, Slaughterville, McLoud, and
Prague.

This includes the following highways...
 Interstate 35 between mile markers 95 and 126.
 Interstate 40 between mile markers 156 and 213.
 Interstate 44 between mile markers 81 and 119.
 Interstate 240 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3511 9675 3505 9700 3502 9793 3547 9825
      3544 9789 3546 9721 3552 9696 3569 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3544 9657 3545 9655 3543 9649 3546 9648
      3546 9645 3527 9644
TIME...MOT...LOC 1621Z 336DEG 36KT 3564 9673 3552 9698 3546 9722 3543
9798

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jun 21, 10:46 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1146 AM CDT Wed Jun 21 2023

OKZ023-027>031-040-042-211715-
Grady OK-Pottawatomie OK-Caddo OK-Cleveland OK-Garvin OK-Pontotoc OK-
McClain OK-Seminole OK-
1146 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of northwestern Garvin,
Grady, Seminole, eastern Caddo, Cleveland, northwestern Pontotoc,
Pottawatomie and McClain Counties through 1215 PM CDT...

At 1143 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 5 miles
southeast of Prague to 5 miles west of Tecumseh to 4 miles southeast
of Newcastle to 3 miles northeast of Pocasset to near Binger.
Movement was south at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Surface observation stations recorded wind gusts of 53 mph
         at Will Rogers Airport, and 48 mph in El Reno.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Norman, Shawnee, Chickasha, Newcastle, Blanchard, Seminole, Anadarko,
Tecumseh, Purcell, Noble, Slaughterville, Wewoka, Lindsay, Lexington,
Pink, Goldsby, Minco, Apache, Konawa, and Maysville.

This includes the following highways...
 Interstate 35 between mile markers 79 and 113.
 Interstate 40 between mile markers 187 and 209.
 Interstate 44 between mile markers 65 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3512 9649 3505 9649 3486 9703 3478 9755
      3479 9791 3483 9809 3485 9809 3493 9852
      3540 9842 3528 9790 3527 9754 3535 9701
      3546 9669 3546 9663 3539 9661 3541 9659
      3539 9653 3545 9655 3543 9652 3512 9647
TIME...MOT...LOC 1643Z 001DEG 34KT 3543 9661 3529 9702 3521 9754 3522
9790 3532 9834

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jun 21, 11:14 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
1214 PM CDT Wed Jun 21 2023

OKZ023-027>032-038>042-211745-
Grady OK-Stephens OK-Pottawatomie OK-Caddo OK-Cleveland OK-Garvin OK-
Pontotoc OK-Hughes OK-McClain OK-Seminole OK-Comanche OK-Murray OK-
1214 PM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of northeastern
Comanche, Garvin, southern Grady, Seminole, southeastern Caddo,
northeastern Stephens, southeastern Cleveland, northern Pontotoc,
north central Murray, southwestern Pottawatomie, Hughes and southern
McClain Counties through 1245 PM CDT...

At 1214 PM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 5 miles west of
Weleetka to 5 miles north of Rosedale to near Criner to 3 miles south
of Gracemont. Movement was south at 35 mph.

HAZARD...Wind gusts of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ada, Chickasha, Seminole, Anadarko, Pauls Valley, Purcell,
Holdenville, Wewoka, Lindsay, Wynnewood, Lexington, Stratford,
Konawa, Wetumka, Maysville, Rush Springs, Fletcher, Byng, Cyril, and
Maud.

This includes the following highways...
 Interstate 35 between mile markers 63 and 94.
 Interstate 44 between mile markers 56 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3495 9609 3462 9708
      3458 9743 3480 9831 3521 9836 3501 9757
      3505 9721 3531 9644 3529 9644 3529 9598
      3515 9598
TIME...MOT...LOC 1714Z 345DEG 29KT 3532 9623 3499 9720 3495 9755 3513
9826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heat. Local standard time, as filed.

Heat, Archer

When
June 21, 12:00 PM CST to 8:00 PM CST
Where
Archer forecast zone
Reported by
AWOS
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Heat, Baylor

When
June 21, 12:00 PM CST to 8:00 PM CST
Where
Baylor forecast zone
Reported by
AWOS
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

From a combination of AWOS observations in adjacent Wichita and Wilbarger County.

Heat, Clay

When
June 21, 12:00 PM CST to 8:00 PM CST
Where
Clay forecast zone
Reported by
AWOS
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Heat, Wichita

When
June 21, 12:00 PM CST to 8:00 PM CST
Where
Wichita forecast zone
Reported by
ASOS
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Heat, Wilbarger

When
June 21, 12:00 PM CST to 8:00 PM CST
Where
Wilbarger forecast zone
Reported by
AWOS
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116218, 1116219, 1116220, 1116221, 1116223.